American Journal of Health-System Pharmacy · 2010 · 30 citations · 13 references
MedicineOncologyPharmacologyChemotherapyClinical PharmacologyOncology PharmacotherapyAdverse Effects Of ChemotherapyAnticoagulant ToxicityDose Adjustment In OncologyThrombosisAnticoagulant-chemotherapy InteractionsDrug-related HemorrhageErlotinib TherapyNon-small Cell Lung Cancer TherapyNon-small Cell Lung Cancer TreatmentWarfarin Dose OptimizationWarfarin ReversalWarfarin Toxicity
PURPOSE: The case of a patient who developed elevated International Normalized Ratio (INR) values after concomitant administration of warfarin and erlotinib is reported. SUMMARY: A 47-year-old Caucasian man with a history of atrial fibrillation, anxiety, and a 40-pack-year smoking history was diagnosed with advanced, moderately differentiated adenocarcinoma of the lung. Soon after being diagnosed with non-small-cell lung cancer, warfarin was initiated for the treatment of a venous thromboembolism. The patient's warfarin dosage was adjusted to reach a target INR of 2-3. His INR was relatively stable (2.1-3.2) for at least eight weeks before erlotinib was added to the chemotherapy regimen. The patient developed a well-disseminated rash and diarrhea soon after starting erlotinib. Seven days after the initiation of erlotinib therapy, the patient's INR value increased from 2.8 to 5.3, with no concurrent changes in warfarin dosage, other medications, or diet. After withholding two doses of warfarin, the patient's INR value increased to 9.1, and the patient developed an elbow hematoma. His anticoagulation was rapidly reversed with the administration of subcutaneous phytonadione. The patient elected to discontinue erlotinib nine days after its initiation. The next day, his INR value was 2.4. The patient returned to the hematology-oncology clinic for follow-up two days later, where his INR was found to be 0.9. CONCLUSION: Concomitant administration of erlotinib and warfarin resulted in an increase in INR values in a 47-year-old man with advanced lung cancer.
13
A method for estimating the probability of adverse drug reactions
C. A. Naranjo, U. Busto, Edward M. Sellers et al. · Clinical Pharmacology & Therapeutics · 1981 · 11.6K citations
American Association of Industrial Nurses Journal · 1968 · 8.9K citations
Ahmedin Jemal, Rebecca L. Siegel, Elizabeth Ward et al. · CA A Cancer Journal for Clinicians · 2007 · 7.5K citations · Full text
Goodman and Gilman's the Pharmacological Basis of Therapeutics
William H. Stigelman, D Pharm · Military Medicine · 1986 · 6.8K citations
Antithrombotic Therapy for Venous Thromboembolic Disease
Clive Kearon, Susan R. Kahn, Giancarlo Agnelli et al. · CHEST Journal · 2008 · 2K citations